MAUDE Adverse Event Report: MICROVENTION INC. HEADWAY; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MICROVENTION INC. HEADWAY; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number MC162167S-AL
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The investigation of the returned headway microcatheter found the outer surface of the hub to be intact; however, the lumen was found to have not been fully flared at the hub joint, with an exposed braid and delaminated ptfe.The physical evaluation of the device could not identify the exact conditions or circumstances that led to the lumen flaring, exposed braid, and delaminated ptfe liner issue, but these conditions are consistent with a deviation in the manufacturing process and will be addressed per the quality system process.A capa has been initiated.
 
Event or Problem Description
It was reported that the microcatheter hub was found to be damaged during preparation.When the device was received for evaluation, the lumen was found to have not been fully flared at the hub joint, with an exposed braid and delaminated ptfe.

Brand Name
HEADWAY
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22080860
Report Number2032493-2025-90184
Device Sequence Number15796338
Product Code DQO
UDI-Device Identifier00842429117415
UDI-Public00842429117415
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K120917
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC162167S-AL
Device Lot Number0000776896
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Initial Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown